Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

can a teen have a heart attack?

my boyfriend and i were sitting on his couch. and we were just watching his friends play video games. then out of the blue, he got really bad chest pains. and they would ease up, but come right back. then he said is left arm went numb. i dont know what to think. Please!!! i need your help! i know for a fact that he does not smoke, he isnt overweight, im not 100% sure about his cholesterol or his blood pressure. but im scared, hes scared. but he wont go to the doctor.
Asked On : Mon, 14 Dec 2009
Answers:  1 Views:  359
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Yes, sweetie. Anyone can have a heart attack. Do not dismiss this as gas. I am so tired of people saying that. Chest pain that moves down your arm and causes numbness, is not gas!!! Uneducated well-wishers will tell you that this is gas just so you won't get worried, but by all means, be concerned. I must warn you though, doctors will be very quick to tell him that he is too young for this. Stick to your guns. It could be due to high cholesterol, high blood pressure, juvenille diabetes or a heart defect that could be easily corrected with surgery. It could also be due to an arrythmia which is an irregular heartbeat. If an arrythmia fails to be treated, it can be life threatening, depending on the type and severity. I would suggest that he go to a dr. Take an adult, perhaps a parent, to help convey your concerns to the dr. Also, no smoking and drinking. These behaviors are very harmful when it comes to heart issues. Tell him to watch his diet. Avoid fried and fatty foods. Avoid foods with more than 300mg sodium per serving. Drink plenty of water. If he has another episode like this, have him sit or lie down and call 911. If you are sure he is not allergic or is not taking anticoagulants (blood thinners), such as Coumadin, give him some Bayer or St. John's aspirin. Just read the label to see how much. Get as much info from him as you can in case he becomes unconscious. Chest pain is nothing to play with. A quick and appropriate response can save a life. Be sure to tell the ambulance medic that you gave him aspirin.
Answered: Mon, 14 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor